MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC
Model Number CRANI-L-G1
Medical Device Problem Codes Vibration (1674); Device Damaged by Another Device (2915); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: the actual device was returned for evaluation.The craniotome device was evaluated and the reported condition that the device had difficulty removing an attachment and burr device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the neuro tip of the device was bent/damaged, and the device had vibration.The assignable root cause of these conditions was determined to be traced to component failure due to wear.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the craniotome device had a worn bearing, vibration, and the neuro-tip was bent/damaged.It was further determined that the device failed pretest for visual assessment and vibration assessment.It was noted in the service order that the device had difficulty removing an attachment and burr device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ADULT CRANIOTOME, LARGE
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6107428552
MDR Report Key13516929
Report Number1045834-2022-00160
Device Sequence Number19929617
Product Code HBC
UDI-Device Identifier00845384016427
UDI-Public00845384016427
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRANI-L-G1
Device Catalogue NumberCRANI-L-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown